|previous article in this issue||next article in this issue|
Document Details :
Title: Maxima of Sums of Heavy-tailed Random Variables
Author(s): NG, K.W. , TANG, Q.H. , YANH, H.
Journal: ASTIN Bulletin
Volume: 32 Issue: 1 Date: May 2002
In this paper, we investigate asymptotic properties of the tail probabilities of the maxima of partial sums of independent random variables. For some large classes of heavy-tailed distributions, we show that the tail probabilities of the maxima of the partial sums asymptotically equal to the sum of the tail probabilities of the individual random variables. Then we partially extend the result to the case of random sums. Applications to some commonly used risk processes are proposed. All heavy-tailed distributions involved in this paper are supposed on the whole real line.